# SDR 20000912SH028

- Difficulty date: April 26, 2000
- Submitted: September 12, 2000
- Operation: General aviation
- Aircraft: N88EQ
- Make and model: Cessna 421C
- Aircraft serial: 421C0821
- System (JASC): 2730 · Elevator Control System
- Part: Taper Pin
- Part number: 50934032
- Condition: Loose
- Location: Torq Tube Collar
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELEVATORS IN ACFT ARE ATTACHED TO A FLANGED COLLAR WITH TAPER PIN, PN 5035017-1.  TAPER PIN WORKED LOOSE WHICH OVALED OUT THE HOLES IN THE COLLAR AND TORQUE TUBE.  AT INSP, COULD HOLD ONE ELEV RIGID, MOVE OTHER ELEV APPROX 1 INCH ON BOTH SIDES.  CESSNA TECH REPS ACKNOWLEDGED THIS HAS BEEN A PROBLEM ON THE 421.  THE ONLY APPROVED CESSNA REPAIR IS TO REPLACE COLLAR WITH NEW STYLE COLLAR  TWICE AS LONG, ALLOWS A HOLE TO BE DRILLED THRU TORQUE TUBE OTBD.  NEW COLLAR INSTALLED ON ACFT DURING PREV REPAIR OF SAME CONDITION.  ONLY APPROVED REPAIR TO 2ND OCCURRENCE IS TO INSTALL A NEW TORQUE TUBE ASSY THAT COMES WITH SHORTER COLLAR.  ALLOWS CYCLE TO BEGIN AGAIN INSTEAD OF A FIX. (CANNOT PURCHASE SHORT COLLAR SEPARATE).
